Alert archive / Texas / Freeze Warnings in 2008

Freeze Warning 2, NWS Brownsville, TX

January 2, 20087 counties in Texas

NWS Brownsville, TX issued this freeze warning at Jan 2, 2008, 1:00 PM CST for 7 counties in Texas. It took effect at Jan 3, 2008, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2008, 1:00 PM CST (19:00 UTC)
In effect from
Jan 3, 2008, 2:00 AM CST
Expired
Jan 3, 2008, 9:00 AM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 131 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 021900
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CST WED JAN 2 2008

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

TXZ248>252-030300-
/O.UPG.KBRO.FZ.A.0001.080103T0800Z-080103T1400Z/
/O.NEW.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA
100 PM CST WED JAN 2 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL COMBINE TO PRODUCE
IDEAL CONDITIONS FOR RADIATIONAL COOLING. MORNING LOW TEMPERATURES
ARE FORECAST TO FALL INTO THE UPPER 20S TO LOW 30S ACROSS THE
WARNED AREA.

RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE
PLANTS AND ANIMALS FROM THE COLD TEMPERATURES LATE TONIGHT THROUGH
THURSDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ253-254-030300-
/O.NEW.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/
HIDALGO-INLAND WILLACY-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE
100 PM CST WED JAN 2 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. 

CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL COMBINE TO PRODUCE
IDEAL CONDITIONS FOR RADIATIONAL COOLING. MORNING LOW TEMPERATURES
ARE FORECAST TO FALL INTO THE UPPER 20S TO LOW 30S ACROSS THE
WARNED AREA.

RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE
PLANTS AND ANIMALS FROM THE COLD TEMPERATURES LATE TONIGHT THROUGH
THURSDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS74 KBRO 022031
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
231 PM CST WED JAN 2 2008

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

TXZ248>254-030600-
/O.CON.KBRO.FZ.W.0002.080103T0800Z-080103T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE
231 PM CST WED JAN 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. THIS
WARNING COVERS ALL OF ZAPATA...JIM HOGG...STARR...BROOKS AND
KENEDY COUNTIES...THE NORTHERN HALF OF HIDALGO COUNTY...AND THE
WESTERN HALF OF WILLACY COUNTY...OR NORTH OF A LINE FROM
RAYMONDVILLE TO EDINBURG TO RIO GRANDE CITY.

CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW HEAT TO
ESCAPE...RESULTING IN QUICKLY FALLING TEMPERATURES. MORNING LOW
TEMPERATURES ARE EXPECTED TO FALL TO THE UPPER 20S IN NORTHERN
ZAPATA...JIM HOGG...STARR AND KENEDY COUNTIES...AND TO AROUND 30
IN SOUTHERN ZAPATA...STARR...NORTHERN HIDALGO AND WESTERN WILLACY
COUNTIES.

RESIDENTS SHOULD TAKE ACTION TO PROTECT TEMPERATURE SENSITIVE
PLANTS AND ANIMALS FROM THE COLD AIR LATE TONIGHT THROUGH THURSDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED TO
REMAIN AT OR BELOW 32 DEGREES FOR 2 HOURS OR LONGER. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS74 KBRO 031138
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 AM CST THU JAN 3 2008

...FREEZE WARNING IN EFFECT THROUGH 9 AM THIS MORNING...

TXZ248>254-031500-
/O.CON.KBRO.FZ.W.0002.000000T0000Z-080103T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE
538 AM CST THU JAN 3 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

TEMPERATURES OF AROUND 30 DEGREES WERE OBSERVED IN THE MID VALLEY
EARLY THIS MORNING. FREEZING TEMPERATURES WILL CONTINUE THROUGH
SUN RISE IN NORTHERN AND WESTERN SECTIONS OF DEEP SOUTH TEXAS.
AREAS NEAR THE COAST WILL SEE SOMEWHAT HIGHER TEMPERATURES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 2, 9:15 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 2, 9:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CST WED JAN 2 2008

.DISCUSSION...MOSTLY CLDY SKIES OVERNIGHT INHIBITED MAX RADIATIONAL
COOLING WITH LOWS FALLING TO NEAR FREEZING THIS AM ACROSS NRN ZONES.
PLEASANT DAY ON TAP TODAY AS MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO
CLIMB INTO THE LOW 60S ACROSS THE REGION THIS AFTERNOON. CLEAR SKIES
OVERNIGHT WILL COMBINE WITH LGT WINDS TO PRODUCE IDEAL RADIATIONAL
COOLING...SO WILL MAINTAIN FREEZE WATCH THU AM ACROSS NRN AND WRN
ZONES. HIGH PRESSURE SHIFTS E VEERING WINDS TO THE SE BY LATE THU.
THIS WILL LEAD TO A GRADUAL WARMING TREND WITH MAX TEMPS IN THE MID
TO UPPER 70S THROUGH THE WEEKEND. CURRENT FCST REPRESENTS THIS WELL
WITH NO UPDATE NEEDED ATTM.
&&

.MARINE...BUOY 020 REPORTS NORTH FLOW AT 20 TO 25 KTS WITH 9 FEET
SEAS AT A PERIOD OF 7 SECONDS. SMALL CRAFT ADVISORIES WILL PERSIST
THROUGH THE DAY FOR THE GULF ZONES AS WINDS SLOWLY DIMINISH AND SEAS
SLOWLY SUBSIDE. WEAK COASTAL TROUGHING DEVELOPING TONIGHT AND
THURSDAY MAY BRING OCCASIONAL ISOLATED SHOWERS ACROSS THE GULF
WATERS THROUGH SATURDAY. WINDS SHOULD CONTINUE TO DIMINISH THROUGH
THE MIDDLE PART OF THE FORECAST...BUT AN EASTERLY FETCH MAY KEEP A
SWELL COMPONENT IN THE SEAS...WHICH WILL KEEP THEM MODERATE.
SOUTHEAST WINDS WILL BEGIN TO INCREASE BY SUNDAY AS LOW PRESSURE
BEGINS TO DEEPEN IN THE PLAINS...TIGHTENING THE PRESSURE GRADIENT
WITH HIGH PRESSURE IN THE NORTHEAST GULF. WINDS COULD BECOME FRESH
TO STRONG OVER THE GULF BY MONDAY...IN ADVANCE OF A COLD FRONT
EXPECTED NEXT TUESDAY.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS.
&&

.PREV DISCUSSION...ISSUED AT 351 AM CST WED JAN 2 2008...CLOUDY TO
MOSTLY CLOUDY SKIES HAVE PREVAILED OVER DEEP SOUTH TEXAS THROUGH THE
PAST SEVERAL HOURS...WITH NORTHERLY WINDS RUNNING BETWEEN 5 AND 10
KNOTS. ALTHOUGH CLOUDINESS MOST RECENTLY HAS BEEN ERODING...WITH
TEMPERATURES TAKING A FALL IN RESPONSE...TEMPERATURES STILL
SIGNIFICANTLY ABOVE FREEZING...THUS HAVE CANCELLED THE FREEZE
WARNING PREVIOUSLY IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS
OF THE BRO CWFA. PLEASANT DAY ON TAP FOR TODAY WITH SURFACE HIGH
PRESSURE THE INFLUENCE OVER THE REGION. TONIGHT...HAVE OPTED TO POST
FREEZE WATCH FOR AREA PREVIOUSLY UNDER FREEZE WARNING...AS CLEAR
SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO THE
FREEZING MARK OR BELOW. THURSDAY A DAY OF TRANSITION...WITH HIGH
PRESSURE SLIDING OFF TO THE EAST AND AN ONSHORE FLOW REDEVELOPING.
GRADUALLY WARMING TEMPERATURES EXPECTED THURSDAY NIGHT THROUGH
MONDAY NIGHT WITH ONSHORE FLOW INTENSIFYING DUE TO HIGH PRESSURE/LOW
PRESSURE INTERACTION. GFS SUGGESTS PERIODIC ISOLATED SHOWERS DURING
THE PERIOD...BUT FEEL ATMOSPHERE TOO DRY TO SUPPORT THESE...WITH
COASTAL WATERS TOO COOL. NEXT COLD FRONT ARRIVES TUESDAY MORNING
WITH SHOT AT PRECIPITATION. WEDNESDAY LOOKS COOLER AND DRIER IN THE
WAKE OF THE COLD FRONT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ150-155-170-175 TO 00Z THU.
FREEZE WATCH TXZ248>252 TO 08Z TO 14Z THU.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

55/58/CAMPBELL
Hazardous weather outlook, Jan 2, 3:24 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 AM CST WED JAN 2 2008

TXZ248>257-030930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
324 AM CST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH
THIS AFTERNOON. A HIGH RIP CURRENT RISK WILL DECREASE TO MODERATE
TONIGHT. A FREEZE WATCH IS IN EFFECT FOR THE NORTH AND WEST
SECTIONS OF DEEP SOUTH TEXAS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS POSSIBLE SUNDAY AND MONDAY AS SOUTHEAST
WINDS STRENGTHEN OVER THE MARINE AREAS. A STRONG COLD FRONT IS
EXPECTED NEXT TUESDAY...WHICH WILL REQUIRE A SMALL CRAFT ADVISORY
AS STRONG NORTHWEST TO NORTH WINDS AND HIGH SEAS DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

54

Nearby

Freeze Warnings in Texas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.